Doctor insights on:
What Are The Causes Of Facial Tics
Many: Facial tics can be developmental (occurring as normal development signs in 6-8 year olds), or part of a motor movement disorder (such as tourette's) . Sometimes tics can be an adverse effect from medications. Also, tics can be caused by a neuroautoimmune process called panda's. See: intramural.Nimh.Nih.Gov/pdn/web.Htm. ...Read moreSee 1 more doctor answer
No: Facial tics are not included in the diagnostic criteria for bipolar disorder. Facial tics can be caused by a few different things including medication side-effects. I have had patients who had both bipolar disorder and tourette syndrome. Each is a different condition. ...Read moreSee 1 more doctor answer
Hello docs! can you tell me what could cause an 8 year old to have facial tics, nose flaring, etc. And skin peeling on hands?
De-stress: If you don't have tourette's disease or some like condition, and no other situation is responsible, including both prescribed or "recreational" drugs--then de-stress. In resistant cases, consider obtaining cognitive behavioral therapy from a qualified psychologist, to teach you better coping mechanisms. ...Read more
If they are not a : recurrence of a chronic tic disorder or Tourette Syndrome that began before age 18, then she needs to be evaluated for a cause, first by her primary care doctor, then by a neurologist, if need be. Adult-onset tics can be from a neurological disorder, trauma or infection affecting facial nerves or "meth" or cocaine ingestion. Tics must be differentiated from muscle spasms or twitches, myoclonus. ...Read more
Reasons for adult-onset facial tics? No history of medication, no history of tics nor tourette's. Started at age 22
Rarely: Of all the patients I've placed on Neurontin (gabapentin) for tic disorder I've seen mild improvements in only a handful and I was never really able to convince myself that the "improvement" was real as opposed to me thinking they were better. There are better treatments for motor tics or dyskinesias/dystonias. You may write questions to me at: www.healthtap.com/drsaghafi ...Read more
I take tizanidine, have facial tics supposed to be side effect can't rembr what was called. Can you tell me plz?
Drug side effects : Neurologic side effects of tizanidine include tremor, dyskinesias [likely the tic-like symptom you were referring to], seizures, asthenia, and somnolence. Should discuss this with your doctor, to get help being sure your symptoms represent the drug side effects ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Causes facial tics
- What causes facial tics slurring speech and mood swings?
- What is the best treatment for facial tics?
- Gerd medication that can cause facial tics
- What causes tics in children?
- Facial tics
- What causes nervous tics in children?
- Facial tics and diet
- Causes of a facial tic